Discussions that mention zoloft

Open to All Other Health Topics board


I have gained nearly 15-20 pounds since April. I am so upset! At first I didn't know what the heck was going on. I didn't think I was overeating, especially not so much to gain that significant amount in such a short time. I mean, sure at night I might over snack, but my intake during the day is within normal limits ( I eat less than 500 cals for lunch and dinner with two snacks-no breakfast, that is what my lunch is. I typically get up around noon to two pm) I work eves, so I get to bed around two am. I am almost constantly moving at work , have even made changes to make me do extra walking at work. I had toned up pretty good on my bike, but then quit riding (recumbant). But, when i would get home, I would often times clean too. SO, anyway, i noticed my weight was starting to creep up and when I saw I weighed nearly 160 i lost it. I cried and cried.
So, why?????
Here are the ONLy two things I can think of. I started on Cymbalta around January. Mid-April I started to notice I was having lots of side effects (increased hunger, hot flashes, night sweats, crampy legs, hypoglycemia....maybe the weight gain????) so I weaned off it and have been back on my ZOloft which I DON'T think caused it bc I was on it for three years without any problems.
Second, I had TWO steroid injections in my neck. I know oral steroid use can cause weight gain, but I am not so sure about injections.
Here is my question:
HOW do you lose weight induced by medication???? It isn't like I can fix my diet-it wasn't bad to begin with. Sure I can work out again, and better, but that much weight gain-sheesh.
Are there any meds my doc could put me on? I feel that 160 on my frame is a bit much. My sister is overweight at 210 and I am scared to death I will end up like her. we carry our weight in our hips too, so though lucky there, it is HARD to lose. i was down to 125 at one point, way too little. 135 was perfect, I'll take the 140 I was in March though. HELP ME! I am trying not to let it really get me down.
Any thoughts????
Mel,
why did they put you on cymbalta?
I'm taking zoloft and it has no side effects of weight gain.
I take mine for general anxiety disorder and it's also eased my slight depression.
so maybe you can change to a different medication if the weight gain issue is bothering you. it's a major cause of people stopping their meds unsupervised.
you should call the dr who prescribed them to you.

let me know how it goes.

Linda